Alert archive / Missouri / Special Weather Statements in 2012

Special Weather Statement, NWS Springfield, MO

March 2, 2012Morgan County, Missouri

NWS Springfield, MO issued this special weather statement at Mar 2, 2012, 5:45 AM CST for Morgan County, Missouri. It was in force for 15 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 2, 2012, 5:45 AM CST (11:45 UTC)
Expired
Mar 2, 2012, 6:00 AM CST
In force
15 min
Issued by
NWS Springfield, MO

County Morgan County, MO

The radar

The Springfield radar (KSGF), 148 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 5:47 AM CSTHAIL 0.5Gravois Mills, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3164 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WWUS83 KSGF 021145
SPSSGF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
545 AM CST FRI MAR 2 2012

MOZ056-057-021200-
MILLER MO-MORGAN MO-
545 AM CST FRI MAR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MORGAN AND
NORTHWESTERN MILLER COUNTIES UNTIL 600 AM CST...

AT 542 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRAVOIS MILLS...OR 6 MILES SOUTH OF
VERSAILLES...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL IS EXPECTED
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BARNETT...ELDON...ETTERVILLE...GRAVOIS
MILLS...OLEAN AND VERSAILLES.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE OF
THE OZARKS. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST FRIDAY
MORNING FOR SOUTHERN MISSOURI.

LAT...LON 3844 9262 3843 9241 3842 9240 3838 9240
      3827 9282 3836 9292 3853 9274
TIME...MOT...LOC 1145Z 236DEG 44KT 3836 9280

$$

GRIFFIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Mar 2, 2:51 AM CST, 2 hours 54 minutes earlier.

Area forecast discussion, Mar 2, 2:51 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 AM CST FRI MAR 2 2012

.DISCUSSION...
/ISSUED 245 AM CST FRI MAR 2 2012/

THUNDERSTORMS WERE RAPIDLY DEVELOPING EARLY THIS MORNING ACROSS
PORTIONS OF SOUTHWEST AND CENTRAL MISSOURI NORTHEAST OF A SURFACE
LOW PRESSURE SYSTEM LOCATED IN NORTHEAST OKLAHOMA. STRONG WARM AIR
AND MOISTURE ADVECTION EAST OF THIS LOW OVER TOP THE BOUNDARY
LAYER WAS RESULTING RAPID DESTABILIZATION. MOST UNSTABLE CAPE OF
AROUND 1000 TO NEAR 2000 J/KG WAS NOSING INTO SOUTHERN MISSOURI.
THIS INSTABILITY COUPLED WITH STRONG DEEP LAYERED SHEAR WILL
SUPPORT STRONG TO SEVERE CONVECTION EARLY THIS MORNING. CONVECTIVE
MODE WILL BE ELEVATED SUPERCELLS WITH LARGE HAIL THE PRIMARY RISK. THIS
ACTIVITY WILL RACE EASTWARD.

WILL HAVE TO CLOSELY MONITOR CONVECTIVE TRENDS FARTHER SOUTH ALONG
THE ARKANSAS BORDER CLOSER TO THE SURFACE WARM FRONT. CONVECTION
COULD BECOME ROOTED NEAR THE SURFACE IN THIS AREA RESULTING IN A
GREATER RISK FOR DAMAGING WINDS

EXPECT ACTIVITY TO MOVE EAST OF THE AREA BY EARLY AFTERNOON IF NOT
EARLIER. COLDER AIR ADVECTION WILL DEVELOP DURING THE AFTERNOON AS
THE SURFACE LOW MOVES OFF TO THE EAST RESULTING STEADY IF NOT
FALLING TEMPERATURES. A CHILLY NIGHT IS IN STORE TONIGHT WITH MANY
AREAS NEAR THE FREEZING MARK. BELOW NORMAL TEMPERATURES ARE IN
STORE FOR SATURDAY AS AN UPPER TROUGH SWINGS ACROSS THE REGION.
MODERATING TEMPERATURES WILL BEGIN SUNDAY WITH A MORE SUBSTANTIAL
WARMING TREND BEGINNING MONDAY AS A SOUTHERLY FLOW DEVELOPS. WILL
HAVE TO MONITOR FIRE WEATHER CONDITIONS MONDAY GIVEN GUSTY
SOUTHERLY WINDS AND EXISTING DRY AIR MASS.

PRECIPITATION CHANCES RETURN BY THE MIDDLE OF NEXT WEEK AS THE
NEXT UPPER TROUGH APPROACHES.

&&

.AVIATION...

FOR THE 06Z TAFS...STARTING TO SEE RAPID INCREASE IN SURFACE
DEWPOINTS ACROSS SOUTHERN OK/AR INTO CENTRAL OK/AR AND THIS SHOULD
CONTINUE TO SPREAD NORTH INTO SOUTHERN MISSOURI OVER THE NEXT FEW
HOURS. WILL PROBABLY SEE CONVECTION BEGIN TO DEVELOP OVER SOUTHERN
MISSOURI BETWEEN 07-09Z...BUT COVERAGE STILL EXPECTED TO REMAIN
LOW ENOUGH TO WARRANT VCTS IN TAFS AT THIS POINT. SHOULD SEE GUSTY
WINDS DEVELOP DURING THE DAY AT THE 3 TAF SITES BEHIND THE COLD
FRONT WHICH SHOULD PUSH THROUGH BY MID MORNING.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Mar 2, 3:39 AM CST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 AM CST FRI MAR 2 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-030945-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
339 AM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.

DISCUSSION...

  SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHERN
  MISSOURI THROUGH THE MORNING AS A SURFACE LOW PRESSURE SYSTEM
  TRACKS ACROSS THE AREA. THE STORMS MAY BE SEVERE WITH AN
  ELEVATED RISK OF LARGE HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING
  WINDS. THERE IS ALSO A LIMITED RISK OF TORNADOES ACROSS SOUTH
  CENTRAL MISSOURI MAINLY SOUTHEAST OF A GAINESVILLE TO SALEM
  LINE.

  NON THUNDERSTORM WIND GUSTS OF 30 TO 35 MPH WILL BE POSSIBLE
  THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  ELEVATED FIRE WEATHER CONDITIONS WILL OCCUR ACROSS PORTIONS
  EXTREME SOUTHEASTERN KANSAS AND SOUTHERN MISSOURI EACH AFTERNOON
  FROM SATURDAY THROUGH TUESDAY AS OCCASIONALLY GUSTY WINDS
  INTERACT WITH A DRY AIR MASS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING ACROSS SOUTH
  CENTRAL MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, Mar 2, 5:04 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
504 AM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 AM     HAIL             2 NE TUSCUMBIA          38.25N 92.43W
03/02/2012  E1.00 INCH       MILLER             MO   PUBLIC

&&

MGRIFFIN
Local storm report, Mar 2, 5:14 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
514 AM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     HAIL             VILLAGE OF FOUR SEASONS 38.20N 92.72W
03/02/2012  M1.25 INCH       CAMDEN             MO   PUBLIC

            HAIL COVERED THE GROUND.

&&

MGRIFFIN
Local storm report, Mar 2, 5:18 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
518 AM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HAIL             1 NW QUINCY             38.02N 93.49W
03/02/2012  M1.00 INCH       HICKORY            MO   BROADCAST MEDIA

&&

MGRIFFIN
Local storm report, Mar 2, 5:22 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
522 AM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     HAIL             7 N VIENNA              38.29N 91.95W
03/02/2012  E1.75 INCH       MARIES             MO   PUBLIC

&&

MGRIFFIN
Local storm report, Mar 2, 5:28 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
528 AM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     HAIL             ELDON                   38.35N 92.58W
03/02/2012  M1.75 INCH       MILLER             MO   PUBLIC

&&

MGRIFFIN
Special weather statement, Mar 2, 5:45 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
545 AM CST FRI MAR 2 2012

MOZ056-057-021200-
MILLER MO-MORGAN MO-
545 AM CST FRI MAR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MORGAN AND
NORTHWESTERN MILLER COUNTIES UNTIL 600 AM CST...

AT 542 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRAVOIS MILLS...OR 6 MILES SOUTH OF
VERSAILLES...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL IS EXPECTED
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BARNETT...ELDON...ETTERVILLE...GRAVOIS
MILLS...OLEAN AND VERSAILLES.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE OF
THE OZARKS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST FRIDAY
MORNING FOR SOUTHERN MISSOURI.

LAT...LON 3844 9262 3843 9241 3842 9240 3838 9240
      3827 9282 3836 9292 3853 9274
TIME...MOT...LOC 1145Z 236DEG 44KT 3836 9280

GRIFFIN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 1:53 AM CSTSpecial Weather StatementSGFVernon37 min
Mar 2, 2:13 AM CSTSpecial Weather StatementSGFSt. Clair32 min
Mar 2, 2:20 AM CSTSevere Thunderstorm WarningSGFBenton, Hickory, St. Clair40 min
Mar 2, 2:37 AM CSTSevere Thunderstorm WarningSGFSt. Clair21 min
Mar 2, 2:51 AM CSTSevere Thunderstorm WarningSGFBenton, Camden, Morgan39 min
Mar 2, 3:00 AM CSTSevere Thunderstorm WarningSGFBenton, Camden, Hickory, Morgan34 min
Mar 2, 3:19 AM CSTSevere Thunderstorm WarningSGFMiller, Morgan26 min
Mar 2, 3:32 AM CSTSevere Thunderstorm WarningSGFCamden, Miller, Morgan43 min
Mar 2, 3:56 AM CSTSevere Thunderstorm WarningSGFMiller19 min
Mar 2, 4:23 AM CSTSevere Thunderstorm WarningSGFMaries22 min
Mar 2, 7:44 AM CSTSpecial Weather StatementSGFMiller31 min
Mar 2, 8:53 AM CSTSpecial Weather StatementSGFMaries37 min
Mar 2, 10:09 AM CSTSpecial Weather StatementSGFOregon51 min

Nearby

Special Weather Statements in Missouri, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.